Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

Free bases for normal subgroups of free groups


Authors: D. E. Cohen and R. C. Lyndon
Journal: Trans. Amer. Math. Soc. 108 (1963), 526-537
MSC: Primary 20.10
DOI: https://doi.org/10.1090/S0002-9947-1963-0170930-9
MathSciNet review: 0170930
Full-text PDF

References | Similar Articles | Additional Information

References [Enhancements On Off] (What's this?)

  • [1] D. E. Cohen, A topological proof in group theory, Proc. Cambridge Philos. Soc. 59 (1963), 277-282. MR 0148728 (26:6234)
  • [2] H. Federer and B. Jónsson, Some properties of free groups, Trans. Amer. Math. Soc. 68 (1950), 1-27. MR 0032643 (11:323a)
  • [3] M. Greendlinger, Dehn's algorithm for the word problem, Comm. Pure Appl. Math. 13 (1960), 67-83. MR 0124381 (23:A1693)
  • [4] R. C. Lyndon, Cohomology theory of groups with a single defining relation, Ann. of Math. (2) 52 (1950), 650-665. MR 0047046 (13:819b)
  • [5] -, Metamathematics and algebra: an example, Proc. Internat. Congress of Logic, Methodology, and Philosophy of Science, pp. 143-150, Stanford Univ. Press, Stanford, Calif., 1962. MR 0158829 (28:2052)
  • [6] -, Dependence and independence in free groups, Crelles J. 210 (1962), 148. MR 0150188 (27:191)
  • [7] -, Length functions in groups, Math. Scand. (to appear). MR 0163947 (29:1246)
  • [8] W. Magnus, Über diskontinuerliche Gruppen mit einer definierenden Relation. (Der Freiheitssatz), Crelles J. 103 (1930), 141-165.
  • [9] -, Das Identitätsproblem für Gruppen mit einer definierenden Relation, Math. Ann. 106 (1932), 295-301. MR 1512760
  • [10] H. Neumann, Generalised free products with amalgamated subgroups. II, Amer. J. Math. 71 (1949), 491-540. MR 0030522 (11:8a)
  • [11] J. Nielsen, A basis for subgroups of free groups, Math. Scand. 3 (1955), 31-43. MR 0073592 (17:455e)
  • [12] R. Peiffer, Über Identitäten zwischen Relationen, Math. Ann. 121 (1949), 67-99. MR 0032640 (11:322c)
  • [13] K. Reidemeister, Über Identitäten von Relationen, Abh. Math. Sem. Univ. Hamburg 16 (1949), nos. 3-4, 114-118. MR 0032639 (11:322b)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 20.10

Retrieve articles in all journals with MSC: 20.10


Additional Information

DOI: https://doi.org/10.1090/S0002-9947-1963-0170930-9
Article copyright: © Copyright 1963 American Mathematical Society

American Mathematical Society